Hail, Benton
- When
- July 26, 8:02 PM EST to 8:05 PM EST
- Where
- Benton County, Boswell
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.517, -87.383
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 26, 6:48 PM EST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 648 PM CDT WED JUL 26 2006 .DISCUSSION... 245 PM CDT FORECAST FOCUS REVOLVES AROUND PRECIP/FOG NEXT 18 HRS THEN DEVELOPING HEAT/HUMIDITY THIS WEEKEND INTO NEXT WEEK. SFC LOW OVER NORTHERN MO LIFTS NORTHEAST ACROSS THE AREA LATER TONIGHT AS IT SLOWLY WEAKENS. A FEW SHOWERS ARE TRYING TO DEVELOP ACROSS PARTS OF THE AREA THIS AFTERNOON BUT WITH TEMPS BEING HELD DOWN BY CLOUD COVER AND SUBSIDENCE IN WAKE OF MORNING PRECIP...EXPECT ACTIVITY TO REMAIN RATHER ISOLATED THRU EARLY EVENING ACROSS THE NORTH...BETTER CHANCES SOUTH. STRENGTH/LOCATION OF SHORTWAVE TONIGHT VARIES ON EACH MODEL BUT KEEPING CHANCE POPS GOING SEEMS REASONABLE...WITH BEST CHANCES ACROSS THE SOUTHERN CWA. WITH SFC LOW/FRONTAL BOUNDARY WASHING OUT THURSDAY...THERE WILL CONTINUE TO BE A SMALL CHANCE OF SHOWERS/TS ACROSS THE SE CWA THRU THURS EVENING. DEWPOINTS IN THE UPPER 60S/LOWER 70S AND LIGHT WINDS WITH RECENT RAIN SHOULD PROMOTE FOG DEVELOPMENT OVERNIGHT INTO THURS MORNING. LOCAL FOG PREDICTOR ALSO INDICATES POTENTIAL FOR WIDESPREAD FOG. PLAN TO MENTION AREAS OF DENSE FOG ACROSS THE NORTH...WITH BETTER CHANCES OF PRECIP/CLOUDS ACROSS THE SOUTH HELPING TO KEEP VISIBILITIES UP SOME. ONCE ANY LINGERING SHOWERS/TS END THURS AFTERNOON/THURS EVENING... RIDGE BEGINS TO BUILD ACROSS THE MIDWEST WITH A PROLONGED PERIOD OF 90+ TEMPERATURES EXPECTED. PRECIP THRU MOST OF THE EXTENDED EXPECTED TO STAY WELL NORTH AND SOUTH OF THE AREA AND WILL MAINTAIN DRY FORECAST THRU NEXT TUESDAY NIGHT...BEFORE A COLD FRONT MOVES ACROSS THE AREA WITH A CHANCE OF PRECIP RETURNING TO THE AREA. MEX GUIDANCE HAS BEEN RATHER CONSISTENT WITH HIGHS THE PAST 2 DAYS AND WILL REMAIN CLOSE TO THESE VALUES. SUNDAY/MONDAY LOOKING TO BE THE WARMEST. DEWPOINT FORECAST BECOMES CRITICAL DURING THIS TIME AND CURRENTLY EXPECT DEWPOINTS NEAR 70...YIELDING AFTERNOON HEAT INDICES AROUND 100 DEGREES SATURDAY THROUGH TUESDAY. COLD FRONT APPROACHES LATE TUESDAY NIGHT INTO WEDNESDAY WITH TEMPS COOLING OFF INTO THE 80S WEDNESDAY. && .AVIATION... 648 PM CDT RE 00Z TAFORS...A FEW TSRA OVR CNTRL LK MI AND E CNTRL WI ANS WELL AND N CNTRLA AND NW IA ON WK SFC BNDRY LEFT TRAILING BEHIND MAIN S/WV THAT MOVD ACROSS NRN GRTLKS TODAY. SCT TSRA IN CNTRL IL WHERE SFC CONVERGENCE HAS POOLED UPR 70-LWR 80 DWPTS AHEAD OF MINOR S/WV MOVG ACROSS MID MS VALLEY. NEITHER STORMS TO N OR S OF TERMINALS EXPECTED TO AFFECT THEM TONIGHT. WEAKENING SFC PRES GRADIENT AND DIURNAL DEC IN SFC WNDS WILL ALLOW CALM/NR CALM CONDITIONS IN VERY MOIST BL TONIGHT AND EXPECT WDSPRD MVFR VSBYS FM LATE EVE THRU MID MORNING IN HZ/BR...WITH AREAS IFR BR AROUND AS SUNRISE APPROACHES. WATER VAPOR SATELLITE REVEALS MULTIPLE S/WVS IN WNW FLO ACROSS S CNTRL CANADA AND NRN PLAINS. POTENTIAL FOR SCT TSRA ACROSS REGION THU AFTERNOON BUT WITH UNCERTAINTY AS TO SFC BNDRY LOCATION HAVE LEFT MENTION OUT OF TAFORS ATTM. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 420 PM CDT WED JUL 26 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-270930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 420 PM CDT WED JUL 26 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS THE ENTIRE FORECAST AREA...BUT MAINLY SOUTH OF INTERSTATE 80. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS SOUTH OF A CHICAGO TO AMBOY LINE COULD BECOME SEVERE IF THEY DO DEVELOP. THE MAIN THREATS WITH THESE SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. FOG IS ALSO EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA OVERNIGHT TONIGHT. SOME LOCALLY DENSE FOG IS POSSIBLE. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOT AND HUMID CONDITIONS WILL RETURN THIS WEEKEND. HIGH TEMPERATURES FROM SATURDAY THROUGH TUESDAY WILL REACH THE LOWER TO MID 90S. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE PEAK AFTERNOON HEAT INDEX VALUES OF AROUND 100 DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-270930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 420 PM CDT WED JUL 26 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE WILL LIKELY BE AREAS OF FOG OVER LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE LAKE ON THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Indianapolis radar (KIND), 130 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Winds gusted to 58 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519298, 5519297.